Title

Comparative statics of changes in risk on monotonically and partially responsive kinked payoffs

Document Type

Journal article

Source Publication

European Journal of Operational Research

Publication Date

1-1-2010

Volume

201

Issue

1

First Page

267

Last Page

276

Keywords

Comparative statics of changes in risk, Deductible insurance, Kinked payoff functions, Newsboy problem, Partially responsive payoff

Abstract

This paper derives two sets of necessary and sufficient conditions on the comparative statics of changes in risk under kinked payoff functions that are monotonically responsive and partially responsive to the realization of risk, respectively. The former case includes the newsboy problem with backorder; the latter case includes the newsboy problem without backorder and under some restrictions, also includes the optimal deductible insurance problem. Some relatively non-restrictive conditions derived from the necessary and sufficient conditions reveal that the three problems can be quite different, even though they are often viewed in the literature as being congruous. These conditions lead to simple predictions of the direction of change in any risk-averse agent's optimal choice upon a change in risk, without assuming specific functional forms for the utility function.

DOI

10.1016/j.ejor.2009.02.032

Print ISSN

03772217

Publisher Statement

Copyright © 2009 Elsevier B.V. All rights reserved. Access to external full text or publisher's version may require subscription.

Full-text Version

Publisher’s Version

Recommended Citation

Hau, A. (2011). Comparative statics of changes in risk on monotonically and partially responsive kinked payoffs. European Journal of Operational Research, 201(1), 267-276. doi:10.1016/j.ejor.2009.02.032

Share

COinS